Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 178, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 10:16 AM CDT for Neshoba County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 10:16 AM CDT (15:16 UTC)
- Expired
- Apr 4, 2001, 11:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Neshoba County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 6:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 041517 SVRJAN MSC099-041600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1016 AM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1100 AM CDT * AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PEARL RIVER...OR ABOUT 4 MILES WEST OF PHILADELPHIA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PHILADELPHIA BY 1025 AM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3289 8925 3271 8930 3258 8891 3284 8891
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:25 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 4, 9:25 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 925 AM CDT WED APR 4 2001 QUICK UPDATE TO INCREASE POPS E CENTRAL MS AND MENTION SEVERE. WILL TAKE A CLOSE LOOK AT MESOSCALE SITUATION AND LIKELY UPDATE FURTHER LATER THIS MORNING. .PRELIM NUMBERS JAN 82/65/84/63 4300 MEI 83/65/86/62 5300 .JAN... MS...NONE. LA...NONE. AR...NONE. 08
In the hours before
Special weather statement, Apr 4, 6:00 AM CDT, 4 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Apr 4, 6:00 AM CDT, 4 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK ...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Apr 4, 7:48 AM CDT, 2 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Apr 4, 8:04 AM CDT, 2 hours 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK ...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHERH OUTLOOK.
Local storm report, Apr 4, 9:17 AM CDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0645 AM 5 S ENTERPRISE MS WIND DAMAGE
04/04/01 CLARKE TREES DOWN ON
INTERSTATE 59
0712 AM MC ADAMS MS 0.75 INCH HAIL
04/04/01 ATTALA REPORTED BY CD
0733 AM SINGLETON MS 1.75 INCH HAIL
04/04/01 LEAKE REPORTED BY CD
0750 AM 10 E CARTHAGE MS 1.00 INCH HAIL
04/04/01 LEAKE
0755 AM HOPE MS 1.00 INCH HAIL
04/04/01 NESHOBA REPORTED BY CD
0915 AM 2 S PHILADELPHIA MS 0.75 INCH HAIL
04/04/01 NESHOBA REPORTED BY CDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:54 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Newton | 36 min |
| Apr 4, 6:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 4, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 25 min |
| Apr 4, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 23 min |
| Apr 4, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Apr 4, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 28 min |
| Apr 4, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 18 min |
| Apr 4, 7:21 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 24 min |
| Apr 4, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Apr 4, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 28 min |
| Apr 4, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 25 min |
| Apr 4, 8:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 32 min |
| Apr 4, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 20 min |
| Apr 4, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Apr 4, 8:40 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 50 min |
| Apr 4, 8:44 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Apr 4, 8:58 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 47 min |
| Apr 4, 9:11 AM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Apr 4, 9:25 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 10:00 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Apr 4, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 17 min |
| Apr 4, 10:44 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Apr 4, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Apr 4, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Apr 4, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 19 min |
| Apr 4, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Apr 4, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 17 min |
| Apr 4, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 46 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 51 min |
| Apr 4, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 47 min |
| Apr 4, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 30 min |
| Apr 4, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Apr 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Apr 4, 3:12 PM CDT | Flash Flood Warning | JAN | Attala | 78 min |
| Apr 4, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 59 min |
| Apr 4, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Apr 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 4, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 4:31 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Apr 4, 4:32 PM CDT | Flash Flood Warning | JAN | Neshoba | 118 min |
| Apr 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 33 min |
| Apr 4, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Apr 4, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Apr 4, 5:15 PM CDT | Flash Flood Warning | JAN | Leake | 2 hr |
| Apr 4, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Apr 4, 5:40 PM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Apr 4, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Apr 4, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Apr 4, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Apr 4, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 6:28 PM CDT | Flash Flood Warning | JAN | Attala, Neshoba | 3 hr |
| Apr 4, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| Apr 4, 6:46 PM CDT | Flash Flood Warning | JAN | Lauderdale | 119 min |
| Apr 4, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.